With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I know its been over 100 degrees lately but this has started long before. I am so tired of it !! My mom sweats terribly too. She takes a thyroid med and Lexapro. She just went to an endocrinologist and they did all the blood work and could find no reason for the sweating. The doc blamed it on a side effect of the Lexapro.
I have never taken Lexapro. I started taking Zoloft at my 6 week post op but my excessive sweating started a couple months before my hyst. I can actually feel my shins sweating for goodness sake.
My head sweats the worst, just like my mom. I will have sweat dripping down my face and and the back of my neck. I can't do anything at all without it happening. Seriously, nothing. If I am sitting still its okay although I get hot flashes.
Last night it took me forever to get to sleep because I was so uncomfortable from sweating. If I had an extra bed i would go sleep there cuz I swear my DH makes me that much warmer.
Please help !!!!! I see a new gyn tomorrow and I need some relief !!!
Outbursts of sweat (whether they occur during daytime hours or at night, which are commonly called "night sweats") are a symptom of estrogen deprivation. Please be sure to tell your gynecologist about this at your appointment. If you are already taking HRT, a titrate upwards may be in order. If you are not presently taking HRT, you might wish to consider doing so (if approved by your doctor) as the first line of defense against this symptom.
Just wanted to mention that in addition to low estrogen (since you mentioned sweating before your hyst), I get a sort of drenching cold sweat that happens when my thyroid is on the hypo side. I have been treated for hypothyroidism since 1989, and this always seems to be a symptom of thyroid issues for me. I am having a terrible time sweating now (between the heat, hrt problems, and thyroid issues I could swim in it right now!). Just a thought. With your Mother's history of thyroid issues, maybe you could ask your gynecologist to test your thyroid levels (TSH, T4, T3) just to be on the safe side. Have you ever had them tested before? With your history of PCOS, an endocrine disorder much like thyroid problems, there could be many possibilities. Hope you get some relief soon. Please do mention your symptoms to your doctor. I see that both of you are from Minnesota too (think I have talked to you before as a Minnesota sister). Can't believe how hot it is here! I live right by lake Superior, and usually it is cooler, but not this summer! How are you guys handling this heat?
I haven't been handling the heat !! I've stayed in the house as much as possible and have done as little as possible. My Dad talked me into taking the kids swimming at a state park last night and it was really nice. The swimming hole is fed by a spring and the water was really cold.
In the last couple of months I upped my Vivelle to .1 but its not been a good thing. Increase in hair loss, sore boobs (which had never happened before) still major cranky at times and so on ...
I think I'm going to try Estradiol again but since I need to switch my anti-dep, I might just go cold turkey till I know how the a.d. goes. I'll let you all know after my appt tomorrow.
And it's storming really good right now so the heat has broke. The temp has dropped about 20 degrees. Yippee !!
When it's intolerably hot in Duluth, MN...now that's hot! I lived there during my college years, and that nice, cool breeze off the Lake Superior during even the heart of the summer usually kept the atmosphere very pleasant. To my recollection, AC was not necessary, and I seldom even needed to use a room fan.
Moonie, the only other suggestion I have is to try to avoid making a lot of medication changes at one time. From what I have read about both HRT medications and SSRI's...each can take many weeks (if not months) to reach its full effectiveness, so if you discontinue their use after a short time, and switch to something else, and then switch again...a patient can never really "know where they're at" and neither can their doctor.
I dont know if nay of this helps, But I have had differetn reasons for sweating. One was while on paxil. Another was cold sweats when my thyroid was too low and hot sweats when I became sensitive to teh synthroid and my pituitary tries to shut down. Also although I am only a bit low on estrogen, my ednchrinologist said that tests dont always concur with symptoms around perimenopause and menopause and so she was willing to use HRT for me or any woman in this category,,,since she says clincally it is best to treat the symptoms if appropriate tothe patient. I declined HRT caue I can still bear the sweats adn flashes ...though other symptoms are getting to me.
I wish you luck in resolving this!
So before my surgery I mass produced estrogen making my periods terrible and I had headaches continuously. It's the last couple months b4 surgery that the sweating started and that was at the time that my dh and I were ttc. I was taking Clomid and it made my ovaries so cystic that after 2 months I quit. The pain was so bad I decided to be happy with what I had and went ahead with the hyst. Obviously y ovaries had shut down when the cysts started growing on top of each other and thats when the sweating started.
We'll see what this new gyn says. I'll let you'll know -
I have terrible sweats, all the time. I never sweat until after the hysterectomy. My Fam DR had a hyster a year before me, she said the hormones, and lack of them cause the sweating. I cannot take the hormone replacement because of the migraines. I tried it, no way. Instant migraine in 20 min of putting on the patch.
Worse senerio, I am going to have these for approx 3 years or so. I just spoke to her, she said it is bad the first year and the heat can trigger it. Also caffine, hot drinks, spicy foods etc. OUCH. I will be like this for years, I was shocked. But, at least I know why.. I have a small 3 inch fan I take everywhere. My grandson gets a kick out of it. Wally World for 2 bucks. I bought 3.
A cool rag on the neck helps but when in public, MMMM my biggest problem. I try to layer, and always dress like I am cold. But with this awful heat, like 90's and 100's I am dying now.
Good luck, I take effexor xr and took it before my hyster after taking that for 4 years. So count out the med. Also had my thyroid and alot of other things checked. Nope, all is ok.
I am right beside you sister, feel like venting and chatting on things to do, just email me. I also have the aim on my profile, just IM me.
So my annual exam today with a new doc went really well. She was o board with everything I had to say and validated everything that I was feeling. She was not afraid to offer her own opinions and feelings and in the end I got exactly what I wanted.
I am back to taking Estrace .5 once a day to start with and then I will play with it and see what works best. We discussed if I needed to up it to 1mg or maybe take .5 in the am and another .5 in the pm. We also discussed the option of progesterone cream and she said it certainly can't hurt so if I wanted to give it a try at some point to go ahead.
She said that there was really nothing that she could do about the sweating. Although thats discouraging at least she was honest.
You have to love a Doctor that is professional, honest and if they have personal experiences that are up your alley talks to you about them. But so sorry to hear the same thing, hot flashes are a part of life.
I am blessed, my DR is someone that I knew in High School. We were in some activities together and were friends in the drama club. I never hesitated when I found she was in the area to go to her. And I am so glad I changed.